Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 17, NWS Cleveland, OH

May 11, 2001Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2001, 8:40 PM EDT for Crawford County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 11, 2001, 8:40 PM EDT (00:40 UTC)
Expired
May 11, 2001, 9:45 PM EDT
In force
65 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Crawford County, PA

What was reported inside it

TimeReportWhereRemark
May 11, 8:55 PM EDTThunderstorm WindConneaut Lake, PAThunderstorm winds downed two trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 120040
SVRCLE
PAC039-120145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN PENNSYLVANIA...

* UNTIL 945 PM EDT

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LINESVILLE...OR ABOUT 19
  MILES SOUTHEAST OF JEFFERSON...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TITUSVILLE
  MEADVILLE
  LINESVILLE
  CONNEAUTVILLE
  

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS(
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
FK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:33 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, May 11, 3:33 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT FRI MAY 11 2001

AFTN CONVECTN FIRED UP ALG OUTFLOW BNDRY OVR ERN OH/NW PA AND MOVG
OFF TO THE E. AFTN HTG HAS ALSO BEGUN TO FIRE UP CELLS OVR NW SXS.
MRNG UPR AIR SVR WX INDICATORS WERE WEAKER THAN PREV MODEL RUNS &
NOT ALL THAT IMPRESVE WI THIS POTENTL SVR EVENT. WI THE FNT STILL
LAGG OFF TO THE NW ISOLD SVR MAY BE THE FINAL RESULT, IF AT ALL. BUT
WL CONT WI THE WORDG OF POTENTL SVR STORMS TIL MIDN. POST FNTL SHRA
DUE TO UVV & S/W SHULD PROV SOME NEEDED RN TO ERN/NE AREAS DURG THE
OVRNGT & SAT MRNG. CLRG SKIES DURG SAT AS HI PRES BLDS IN FRM THE W.
COOL NRLY FLOW TO CONT ON SUN. SUN MRNG LOWS MAY DIP DWN TO THE
MID/UPR 30S. THE REST OF THE WEEK WILL BE AOB THE NORMS AND MNLY DRY
DUE TO THE TROF HOLDG OVR THE NE.
...MISCLE AVBL...

.CLE...
OH...NONE.
PA...NONE.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.